Alert archive / Texas / Gale Warnings in 2019

Gale Warning 5, NWS Brownsville, TX

February 7, 2019

NWS Brownsville, TX issued this gale warning at Feb 7, 2019, 3:59 AM CST. It took effect at Feb 7, 2019, 7:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 3:59 AM CST (09:59 UTC)
In effect from
Feb 7, 2019, 7:00 PM CST
Expired
Feb 8, 2019, 9:15 AM CST
In force
14 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

983 
WHUS74 KBRO 070959
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
359 AM CST Thu Feb 7 2019

...Gale conditions becoming more likely over the offshore waters 
Thursday night through Friday...

.A strong cold front will sweep across the lower Texas Gulf 
waters Thursday evening, with northeast to north winds increasing 
steadily during the evening, then more rapidly overnight, as 
strong high pressure builds quickly into south Texas. A period of 
gale force gusts is becoming more likely overnight and into 
Friday.

GMZ170-175-071800-
/O.UPG.KBRO.GL.A.0004.190208T0000Z-190208T1800Z/
/O.NEW.KBRO.GL.W.0005.190208T0100Z-190208T1800Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
359 AM CST Thu Feb 7 2019

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON CST
FRIDAY...

The National Weather Service in Brownsville has issued a Gale
Warning, which is in effect from 7 PM this evening to noon CST
Friday. The Gale Watch is no longer in effect. 

* WINDS...Increasing to 20 to 25 knots Thursday evening and 25 to
  30 knots overnight. Frequent gale force gusts are possible
  mainly after midnight early Friday but possibly as early as 8 or
  9 PM this evening. 

* WAVES/SEAS...Building to 9 to 12 feet between midnight and 
  daybreak Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ130-132-135-150-155-071800-
/O.CON.KBRO.MF.Y.0006.000000T0000Z-190207T1500Z/
/O.NEW.KBRO.SC.Y.0010.190208T0100Z-190208T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
359 AM CST Thu Feb 7 2019

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
CST FRIDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect from 7 PM this evening to noon
CST Friday. 

* WINDS...North winds will reach 20 to 25 knots Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
5 follow-up statements
861 
WHUS74 KBRO 071456
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
856 AM CST Thu Feb 7 2019

...Gale Conditions Likely Across Offshore Waters Tonight...

.A strong cold front will sweep across the lower Texas Gulf
waters this evening, with northeast to north winds increasing 
steadily during the evening, then more rapidly overnight, as 
strong high pressure builds quickly into south Texas. A period of 
gale force gusts is likely overnight and into Friday. Dense marine
fog across nearshore waters will continue through this morning and
may persist offshore into this afternoon.  

GMZ170-175-072300-
/O.CON.KBRO.GL.W.0005.190208T0100Z-190208T1800Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
856 AM CST Thu Feb 7 2019

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON
CST FRIDAY...

* WINDS...Increasing to 20 to 25 knots Thursday evening and 25 
  to 30 knots overnight. Frequent gale force gusts are possible 
  mainly after midnight early Friday but possibly as early as 8 
  or 9 PM this evening. 

* WAVES/SEAS...Building to 9 to 12 feet between midnight and 
  daybreak Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ130-132-135-150-155-072300-
/O.EXT.KBRO.MF.Y.0006.000000T0000Z-190207T1800Z/
/O.CON.KBRO.SC.Y.0010.190208T0100Z-190208T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
856 AM CST Thu Feb 7 2019

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON CST FRIDAY...

* WINDS...North winds will reach 20 to 25 knots Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Hallman
271 
WHUS74 KBRO 071821
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1221 PM CST Thu Feb 7 2019

...Gale Conditions Expected Across Offshore Waters Tonight...

.A strong cold front will sweep across the lower Texas Gulf
waters by this evening, with northeast to north winds increasing
steadily this evening, then more rapidly overnight, as strong 
high pressure builds quickly into south Texas. A period of gale 
force gusts is likely tonight into Friday. Some marine fog across
nearshore waters may persist offshore into this afternoon.
Hazardous marine conditions will continue through most of the
weekend. 

GMZ130-132-135-150-155-080400-
/O.EXP.KBRO.MF.Y.0006.000000T0000Z-190207T1800Z/
/O.CON.KBRO.SC.Y.0010.190208T0100Z-190208T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
1221 PM CST Thu Feb 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON CST FRIDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

WINDS...North winds will reach 20 to 25 knots tonight into Friday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Some marine fog across nearshore waters may persist into this 
afternoon, although widespread dense fog is no longer anticipated.
Winds are expected to shift out of the north and northeast behind
the cold front and strengthen into tonight. 

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions. 

&&

$$

GMZ170-175-080400-
/O.CON.KBRO.GL.W.0005.190208T0100Z-190208T1800Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1221 PM CST Thu Feb 7 2019

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON
CST FRIDAY...

* WINDS...Increasing to 20 to 25 knots this evening and 25 to 30 
  knots overnight. Frequent gale force gusts are possible mainly 
  after midnight early Friday but possibly as early as 8 or 9 PM 
  this evening. 

* WAVES/SEAS...Building to 9 to 12 feet between midnight and 
  daybreak Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek 
safe harbor prior to the onset of gale conditions.

&&

$$
577 
WHUS74 KBRO 072225
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
425 PM CST Thu Feb 7 2019

...Gale Conditions Expected Across Offshore Waters Tonight...

.A strong cold front is poised to sweep across the lower Texas 
Gulf waters this evening, with north winds increasing steadily 
this evening becoming strong overnight as strong high pressure 
builds quickly into south Texas. A period of gale force gusts is 
likely tonight and Friday morning. Hazardous marine conditions 
will continue through most of the weekend.

GMZ170-175-081000-
/O.CON.KBRO.GL.W.0005.190208T0100Z-190208T1800Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
425 PM CST Thu Feb 7 2019

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WINDS...North increasing to 20 to 25 knots this evening and 25
  to 30 knots overnight. Frequent gale force gusts. 

* WAVES/SEAS...Building to 9 to 12 feet between midnight and 
  daybreak Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ130-132-135-150-155-081000-
/O.CON.KBRO.SC.Y.0010.190208T0100Z-190208T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
425 PM CST Thu Feb 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WINDS...North increasing to 20 to 25 knots gusts to 30 knots.

* Bay waters: Rough to very rough.

* WAVES/SEAS...Building to 8 to 11 feet occasional 12 feet.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
306 
WHUS74 KBRO 081015
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
415 AM CST Fri Feb 8 2019

...GALE FORCE WIND GUSTS EXPECTED ACROSS OFFSHORE GULF WATERS THROUGH
NOON TODAY...

.Very strong winds will continue across the offshore Gulf waters
through midday. Gale force gusts are likely across the offshore
Gulf waters through this morning. Hazardous marine conditions 
will continue through most of the weekend.

GMZ170-175-081815-
/O.CON.KBRO.GL.W.0005.000000T0000Z-190208T1800Z/
/O.EXB.KBRO.SC.Y.0010.190208T1800Z-190209T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
415 AM CST Fri Feb 8 2019

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
SATURDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect from noon today to 6 AM CST
Saturday. 

* WINDS...North winds 25 to 30 knots. Frequent gale force gusts 
  this morning. 
 
* WAVES/SEAS...Building to 8 to 11 feet occasional 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ150-155-081815-
/O.EXT.KBRO.SC.Y.0010.000000T0000Z-190209T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
415 AM CST Fri Feb 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

* WINDS...North winds 20 to 25 knots gusts to 30 knots.

* WAVES/SEAS...Building to 8 to 11 feet occasional 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-081800-
/O.CON.KBRO.SC.Y.0010.000000T0000Z-190208T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
415 AM CST Fri Feb 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North winds 20 to 25 knots gusts to 30 knots.

* Bay waters: Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
351 
WHUS74 KBRO 081515
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
915 AM CST Fri Feb 8 2019

...HAZARDOUS MARINE CONDITIONS CONTINUE...

.Moderate to strong winds and elevated seas will continue across 
the coastal waters through this morning, with winds beginning to
decrease this afternoon. Hazardous marine conditions are expected
into Sunday.

GMZ170-175-090400-
/O.CAN.KBRO.GL.W.0005.000000T0000Z-190208T1800Z/
/O.EXT.KBRO.SC.Y.0010.190208T1515Z-190209T1200Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
915 AM CST Fri Feb 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Brownsville has cancelled the
Gale Warning and issued a Small Craft Advisory. 

* WINDS...North winds 20 to 30 knots, with higher gusts this
  morning. 

* WAVES/SEAS...8 to 11 feet, occasionally 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-081800-
/O.CON.KBRO.SC.Y.0010.000000T0000Z-190208T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
915 AM CST Fri Feb 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North winds 20 to 25 knots, with gusts to 30 knots.

* Bay waters: Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ150-155-090400-
/O.CON.KBRO.SC.Y.0010.000000T0000Z-190209T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
915 AM CST Fri Feb 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WINDS...North winds 20 to 25 knots, with gusts to 30 knots.

* WAVES/SEAS...7 to 10 feet, occasionally 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Feb 6, 11:24 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 6, 11:24 PM CST, 4 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1124 PM CST Wed Feb 6 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...MVFR to IFR conditions expected tonight into
Thursdays prior to a cold front passage Thursday afternoon. Drier
air in wake of the front allows for cigs to lift to VFR (3500-5000
feet agl) which may persist through the end of the TAF package
(08/06Z) before cigs begin to lowering once again. Sea fog looks to
remain along and east of the coast with low probabilities of dense
fog moving inland. Gusty south winds slowly relax overnight with
moderate south winds Thursday in advance of the cold front. North
winds steadily increase behind the front with strongest winds likely
Thursday evening/night.

&&

.PREV DISCUSSION... /issued 655 PM CST Wed Feb 6 2019/

DISCUSSION...Advection sea fog has developed rapidly this early
evening and with winds veering east the fog is expected to push
inland impact the coastal counties. Conditions farther inland
remain well mixed at this time but further stabilization of the
boundary layer may allow for additional advection farther west
into inland Cameron and Willacy later tonight. A dense fog
advisory has only been posted for coastal zones of Cameron,
Willacy and Kenedy counties until 9 am Thursday.

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Dense fog has formed along the immediate coastal strip
and has a potential to move inland,possibly impacting KBRO, later
this evening as elevated SE-S winds slowly diminish. Otherwise,
expected an MVFR stratus layer to develop and spread West this
evening with this layer having a medium probability of temporarily
lowering to IFR prior to sunrise. Ceiling to improving to higher
end MVFR to VFR prior to and in wake of a cold front Thursday late
morning and afternoon, but may be short lived with stratus to
expected to redevelop by the end of 07/00Z TAF package. Moderate
Southerly flow continue most of the evening with some gusts up to
25 knots possible. Winds shift northerly and steadily increase
Thursday afternoon with the anticipated cold front passage.

DISCUSSION...Updated for latest marine discussion below.

MARINE...A dense fog advisory has been issued for the Laguna
Madre and the near shore gulf waters until 9 am Thursday.

PREV DISCUSSION... /issued 329 PM CST Wed Feb 6 2019/

.Spring Teaser Set to Change Sharply to Winter by Friday
Morning...

SHORT TERM (Tonight through Thursday Night): If you've enjoyed the
unseasonably warm and humid spring "teaser" - April in February -
we've got one last day for you (Thursday) before the bottom begins
to drop out...gradually at first than more rapidly as Friday morning
approaches. So if you prematurely put those sweaters and jackets
away...time to dig them out on Thursday to be ready for the downhill
roller coaster (temperature wise) that arrives by the Friday morning
commute and school bus.

For the first half of the short term, region will remain on the back
side of the 500 mb ridge and still ensconced in subtropical
southerly flow behind the departing southeastern U.S./eastern Gulf
ridge. This means another night of sultry southerly breezes,
enhanced by a continuing low level southerly jet that extends up to
850-750 mb.  Expect fast moving low clouds and a fuzzy hazy sky but
no fog.  Temperatures this morning only fell to the low to mid 70s
and the same may happen Thursday morning though slightly lighter
winds are likely across the ranchlands which could allow a dip into
the upper 60s. Continued to mention patchy fog due to the wind dip
but not expecting much in the way of visibility below 2 miles.

On Thursday, the initial front passes through steadily from east to
west. The more intense shallow cool air is delayed for up to 12
hours in most areas.  Forcing ahead of the front is minimal, and
with model sounding parameters barely registering for thunder have
removed mention...which also matches the thinking at the Storm
Prediction Center which keeps the Valley/Deep South Texas out of any
threat. As for precipitation at all...not too bullish on any mention
even behind the initial surge which actually brings some decent low
level drying into most of the region and might only spell light
sprinkles at most.  Therefore, trimmed back chances behind the front
to just 20 percent.

Thursday night sees the turn of the season, but it will be more
steady than sharp with sunset temperatures still on the mild side
(upper 60s to around 70) before a steady drop into the 50s to lower
60s by midnight and upper 40s to lower 50s by sunrise. Upper level
divergence begins to setup overnight, and a period of low level
deformation with a developing easterly flow with southeasterlies
just above it in the 900 to 800 mb layer should allow light rain to
develop.  Still uncertainty on timing of when the better forcing
gets underway, so capped chances at 50 percent mainly across areas
along/east of US 281-IH 69C. GFS indicating a nice vertical motion
area in Starr and Jim Hogg but that may counter the near surface dry
air and could be a virga situation with a 3500 to 5000 foot
overcast.

LONG TERM (Friday through Wednesday): A trough of low pressure
centered over SE Canada and the Great Lakes swings into the far
Northeast on Friday, as surface low pressure develops along the
lower Texas coast in the wake of Thursday’s cold front. CAA will
continue through the day Friday as cold air from Canada settles
south through the southern Plains. The next system develops in the
Plains on Sunday, and southerly flow returns to Deep South Texas,
allowing the frontal boundary from Thursday to work back north as
a warm front. The coastal low heads further inland and north
before ejecting to the Southeast US ahead of the next front.
Conditions locally begin to improve from south to north on Sunday.
High pressure builds in on Monday into early Tuesday before the
next cold front arrives in the RGV on Wednesday.

Temperatures will have already fallen nearly 40 degrees from
Thursday afternoon into the start of the long term period, with
little to no recovery expected through Saturday. Thick cloud
cover, abundant moisture, and moderate to strong southwest flow
aloft will keep cold air pinned near the surface into Sunday
morning. The best chance of any heavier rain showers comes
Saturday afternoon through Saturday night as the coastal low and
frontal boundary begin to work north with PWAT values rising to
near 1.50 inches.

Temperatures recover Sunday afternoon, the question becomes how
much and how fast. 500mb heights stay relatively stationary and
surface to 500mb thicknesses gain little ground, with light SE
surface winds. Any breaks in the clouds late could toss on a
diurnally driven degree or two. Went optimistically into the low
70s late in the afternoon to settle up with consistent MOS trends,
but keeping mid to upper 60s in mind most of the day, especially
west. High pressure on Monday with increasing southerly flow due
to strengthening PGF will yield higher than normal temperatures.
Near to slightly above normal temperatures are expected Tuesday,
with increasing cloud cover and chance of rain into Wednesday as
the next cold front approaches.

Fire Weather...A period of still mild to warm air but rapid dew
point drops between noon and sunset combines with a surge of north
wind at 15 to 20 mph to bring a potential for modest fire danger in
Zapata, Jim Hogg, northern Starr, and perhaps western Brooks County.
 With fuels still cured and moderate drought in the area, a danger
statement may be required for these areas for a 3-5 hour window of
rapid fire growth potential.  Not seeing any red flag conditions as
of now with low level northerly wind field just below critical
speeds...but it may be close. Farther east, humidity should remain
in check even as temperatures spike into the mid 80s (i.e. McAllen
and Harlingen).

MARINE (Tonight through Thursday Night): Small craft exercise caution
for 15 to 20 knot and gusty wind working out perfectly on Laguna
Madre this afternoon...and with low level jet in place likely to
continue well into the evening and part of the overnight before
winds lay down a bit toward daybreak.  On the Gulf, offshore winds
over the near 70 degree water will combine with the low level jet to
bring winds close to advisory levels (20 knots) but for now capped
just below.  The increased winds will perk up seas to 5 feet or so
beyond 20 nm.

For Thursday, Gulf marine conditions will lay down a bit as the low
level jet dissipates in the trough zone before the actual front,
then cold advection and gradient, crosses overnight. Southerlies
will drop to 10 knots than go variable before easing northeast and
increasing in speed by sunset.  This will happen a bit sooner on
Laguna Madre.  Seas likely to slacken just a bit, but no enough for
a clean trip out.

The front and the gradient increase as the Canadian high builds
quickly in will respond wind and seas over the Gulf and eventually
Laguna Madre. Though marine cold air advection is not perfect,
gradient is sufficient enough for a period of gale force gusts
beginning at midnight. Based on any uncertainty with surges, and
with coordination with Corpus, elected to begin 20-60 nm leg Gale
Watch at 6 PM Thursday, to continue into Friday.  Watch area or
possible warning may need to be extended farther west, especially if
model trends in tightening gradient support.  This decision will be
made overnight or sometime Thursday.

(Friday through Wednesday): Hazardous marine conditions will be
ongoing Friday in the wake of the cold front, with strong
northerly winds expected. A Gale Warning may be in place and SCAs
will likely continue into Sunday, as coastal low pressure holds
across the western Gulf of Mexico. High pressure and moderate
southerly winds on Monday may create SCEC conditions into early
Tuesday. The approach and passage of the next front Tuesday night

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 9 AM CST Thursday for TXZ256-257-351.

GM...Dense Fog Advisory until 9 AM CST Thursday for GMZ130-132-135-
     150-155.

     Gale Watch from Thursday evening through Friday morning for
     GMZ170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59
Hazardous weather outlook, Feb 6, 6:13 PM CST, 9 hours 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
613 PM CST Wed Feb 6 2019

TXZ248>257-351-353-080015-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
613 PM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Locally dense marine fog is expected to push inland across the
coastal locations of Deep South Texas tonight. Visibilities as low
as one-quarter of a mile will be possible through early Thursday.

There is a moderate risk of rip currents along area beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated threat of fire weather conditions across the Western
and Northern Ranchlands along and east of interstate 69 C Thursday
afternoon. Low relative humidity and increasing northwest winds
behind a cold front are expected.

Temperatures to fall 40 degrees between Thursday and Friday
afternoons. Wind chills are expected to fall into 30s Friday
afternoon, remaining in the mid 30s Friday night into Saturday
morning.

There will be an elevated risk of rip currents along area beaches
Friday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-080015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
613 PM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Dense marine fog has redeveloped this evening across the nearshore
waters of Deep South Texas and the Laguna Madre. Visibilities less
than one nautical mile will be possible through Thursday morning.

Marginal small craft advisories conditoins are expected along the
Lower Texas coast tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft advisories are likely the Laguna Madre Thursday night
through Friday.

Small Craft advisories are likely for the Gulf waters Thursday
night through Sunday.

A Gale watch is in effect for the far offshore Gulf waters 20 to
60 nautical miles east of Padre Island from Thursday evening
through Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Frye

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:10 PM CSTDense Fog AdvisoryBROKenedy15 hr
Feb 7, 3:59 AM CSTSmall Craft AdvisoryBRO3 days

Nearby

Gale Warnings in Texas, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.